MAUDE Adverse Event Report: AESCULAP AG DIETER MALLEUS NIPPER UP-CUT 75MM; GENERAL SURGICAL INSTRUMENTS

AESCULAP AG DIETER MALLEUS NIPPER UP-CUT 75MM; GENERAL SURGICAL INSTRUMENTS
Model Number OG300R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that a dieter malleus nipper up-cut 75mm (part # og300r) was used during a choleosteatome removal procedure performed on (b)(6) 2022.According to the complainant, during the procedure, the instrument broke.Reportedly, the surgeon noticed a piece of metal in the ear.After retrieval, the fragment was determined to be from the og300r device.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.No adverse patient outcome was reported as a result of the event.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation: visual investigation: the analysis of the fracture pattern illustrated a forced fracture due to overload.No pores, includsions or foreign bodies could be found on the point of rupture.The breakage due to overload was probably favoured by a gradation that was milled too deep.The age of this batch indicates the old production status.We therefore assume that this is the same defect.Here it was found that the depth of the milled step was not always milled according to specifications and thus favoured breakage.This is documented in a q-notification.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results, the root cause is most probably manufacturing-related.A product safety case (psc) will be initiated.Any action regarding capa will be addressed with this case.

Brand Name
DIETER MALLEUS NIPPER UP-CUT 75MM
Common Device Name
GENERAL SURGICAL INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13792837
Report Number9610612-2022-00071
Device Sequence Number3733520
Product Code JYR
UDI-Device Identifier04038653051588
UDI-Public4038653051588
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOG300R
Device Catalogue NumberOG300R
Device Lot Number4511920715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown